This viewer is a diabetic and gets leg cramps at night. They’re asking whether this could be related to their diabetes or possibly a medication side effect. Certainly, this is a complicated question, and leg cramps at night could be from a number of causes. Probably the most concerning cause would be neuropathy or damage of the nerves that occurs with diabetes. It’s always important to bring this to your physician’s attention. If you do have signs of neuropathy, there are specific treatments, and controlling your diabetes is going to be one of the most important things to prevent progression. Medications could also be a cause.
Of your cramping. Sometimes diuretics cause a loss of potassium, which is a common cause of cramping. So it’s important to follow closely with your physician, understand your medications, and what types of tests are needed to monitor. Your pharmacist is an excellent resource for medication questions. They would have, hopefully, your whole list and could tell you if there are specific medication side effects that you need to be concerned about. So, in summary, it’s an important question. Legs cramps could be a mild concern that isn’t caused by anything,.